SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Back to Search Results |
| Model Number |
N/A |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/28/2023
Type of Reportable Event
Malfunction
Event or Problem Description
A falsely elevated total hcg result was obtained on a patient sample on an advia centaur xpt system.The erroneous result was reported to the physician(s), who questioned the result.The sample was repeated on the initial advia centaur xpt system.The repeat result was lower than the erroneous result.The repeat result was reported, as the correct result, to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the falsely elevated total hcg result.
Additional Manufacturer Narrative
A united states (us) customer contacted a siemens customer care center to report a falsely elevated total hcg result was obtained on a patient sample on an advia centaur xpt system.The erroneous result was reported to the physician(s), who questioned the result.The sample was repeated on the initial advia centaur xpt system.The repeat result was lower than the erroneous result.The repeat result was reported, as the correct result, to the physician(s).The sample was run in the primary tube.The sample was recentrifuged prior to repeating.Siemens investigation included an assessment of reagent, instrument, and sample data.Reagent issues were ruled out based on the quality control (qc) recovering within acceptable ranges.The customer declined service to the system and has no concerns with the system or the assay.Based on the available information, the cause of the discordant result is consistent with preanalytical variables.Return of the patient sample for further investigation is not warranted since the discordant result was not reproducible.The ifu states in the interpretation of results section: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." no further evaluation of the device is required.